Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 224, NWS Wilmington, OH

July 27, 2012Boone County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana; Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 4:47 PM EDT for Boone County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana; Hamilton County, Ohio. It was in force for 28 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 4:47 PM EDT (20:47 UTC)
Expired
Jul 27, 2012, 5:15 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Kenton County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:52 PM EDTTSTM WND DMG5 Ne Aurora, IN3 SEMI TRUCKS OVERTURNED ON I-275
Jul 27, 5:02 PM EDTTSTM WND DMG4 N Hebron, OHA TREE WAS DOWNED AT THE FERNBANK GOLF COURSE.
Jul 27, 5:04 PM EDTTSTM WND DMG3 N Hebron, OHA TREE WAS DOWNED IN SAYLER PARK.
Jul 27, 5:08 PM EDTTSTM WND DMGFlorence, KYLARGE TREES DOWN
Jul 27, 5:08 PM EDTTSTM WND GST 70Kcvg Cinc N Ky Apt, KY
Jul 27, 5:14 PM EDTTSTM WND DMGOakbrook, KYSEVERAL TREES DOWN.
Jul 27, 5:25 PM EDTTSTM WND DMG3 Wsw Cold Spring, KYSHINGLES TORN OFF A ROOF NEAR KENTUCKY ROUTE 16 IN TAYLOR MILL. NUMEROUS TREES DOWN IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS51 KILN 272047
SVRILN
INC029-115-KYC015-117-OHC061-272115-
/O.NEW.KILN.SV.W.0224.120727T2047Z-120727T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  CENTRAL DEARBORN COUNTY IN SOUTHEAST INDIANA...
  OHIO COUNTY IN SOUTHEAST INDIANA...
  SOUTHWESTERN HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 515 PM EDT.

* AT 445 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR AURORA...
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...
  OAKBROOK...
  UNION...
  FLORENCE...
  VILLA HILLS...
  CRESCENT SPRINGS...
  ELSMERE...
  ERLANGER...

IN ADDITION...PETERSBURG...FRENCH...IDLEWILD...BELLEVIEW...
WATERLOO...FRANCISVILLE...HUEYS CORNERS AND CINCINNATI-NORTHERN
KENTUCKY INTERNATIONAL AIRPORT ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 175 AND 191 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 3917 8491 3908 8450 3905 8450 3905 8449
      3902 8449 3900 8447 3900 8445 3898 8447
      3896 8446 3885 8450 3906 8501
TIME...MOT...LOC 2047Z 290DEG 31KT 3908 8488

$$
1 follow-up statement
114 
WWUS51 KILN 272103
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT FRI JUL 27 2012

INC029-115-272113-
/O.CAN.KILN.SV.W.0224.000000T0000Z-120727T2115Z/
OHIO IN-DEARBORN IN-
503 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DEARBORN AND OHIO
COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3901 8485 3914 8479 3908 8450 3905 8450
      3905 8449 3902 8449 3901 8448 3900 8447
      3900 8446 3899 8447 3898 8447 3896 8446
      3885 8450 3899 8485
TIME...MOT...LOC 2103Z 290DEG 31KT 3903 8471

$$

KYC015-117-OHC061-272115-
/O.CON.KILN.SV.W.0224.000000T0000Z-120727T2115Z/
KENTON KY-BOONE KY-HAMILTON OH-
503 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN HAMILTON...BOONE AND KENTON COUNTIES...

AT 502 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BURLINGTON...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
OAKBROOK...UNION...FLORENCE...VILLA HILLS...CRESCENT SPRINGS...
ELSMERE...ERLANGER...TAYLOR MILL...PARK HILLS...LAKESIDE PARK...
INDEPENDENCE AND FORT WRIGHT.

IN ADDITION...HUEYS CORNERS...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...CONSTANCE...CRESCENT PARK...RICHWOOD...WHITE
TOWER...RICEDALE AND BANK LICK ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3901 8485 3914 8479 3908 8450 3905 8450
      3905 8449 3902 8449 3901 8448 3900 8447
      3900 8446 3899 8447 3898 8447 3896 8446
      3885 8450 3899 8485
TIME...MOT...LOC 2103Z 290DEG 31KT 3903 8471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:45 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 27, 2:45 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPR LVL S/WV LOCATED OVER THE WRN GREAT LAKES THIS MORNING WILL
PIVOT SE ACRS THE REGION LATE THIS AFTN AND OVERNIGHT. AN AREA OF
WEAK LOW PRESSURE AND A SFC COLD FRONT WILL ACCOMPANY THIS FEATURE
AS THEY SLOWLY MOVE SOUTHEAST THROUGH THE REGION OVERNIGHT. THE
COMBINATION OF THESE FEATURES WILL INTERACT WITH A MOIST AND
UNSTABLE AIRMASS THIS AFTERNOON AND EVENING...RESULTING IN
CONVECTIVE DEVELOPMENT FROM EARLY AFTERNOON INTO THE EVENING
HOURS. LATEST HRRR AND NAM SUGGEST THAT CONVECTION WILL GET GOING
ACRS NRN AND CENTRAL INDIANA EARLY THIS AFTERNOON...AND SHOULD
PROPAGATE SE THROUGH OUR AREA THIS AFTERNOON INTO THIS EVENING.
WITH BULK SHEAR IN THE 25 TO 35 KNOT RANGE...STORMS SHOULD EXHIBIT
SOME ORGANIZATION WITH MULTICELLS PERHAPS MERGING INTO LINEAR
BOWING SEGMENTS. IN ADDITION...WITH THE SFC LOW APPROACHING OUR NW
CWFA...THERE WILL BE SOME DIRECTIONAL SHEAR THAT MAY CAUSE A FEW
STORMS TO ROTATE. AS A RESULT OF ALL THESE FACTORS...HAVE GONE
WITH LIKELY POPS THIS AFTERNOON AND HAVE PLACED SEVERE WORDING IN
THE FORECAST. MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
WITH SEVERE HAIL THE SECONDARY THREAT. AN ISOLATED TORNADO CAN NOT
BE RULED OUT...ESPECIALLY ACRS THE NWRN CWFA. ALTHOUGH STORMS WILL
HAVE SOME MOTION 20 TO 30 MPH AND RAINFALL RATES WILL NOT BE AS
HIGH AS YESTERDAY...OUR SE CWFA RECEIVED SUBSTANTIAL RAINFALL
AMOUNTS IN THE 3 TO 5 INCHES RAIN OVER THE LAST 24 HOURS. THIS HAS
RESULTED IN MOIST IF NOT NEARLY SATURATED SOILS IN THESE LOCALES.
1 HOUR FFG SUBSEQUENTLY ARE RANGING ANY WHERE BETWEEN A HALF INCH
TO AN INCH. GIVEN THIS SETUP...ANY STORMS THAT FORM TODAY...AND IF
THEY MOVE OVER THE SAME AREAS IN THE SE CWFA...THIS WILL LIKELY
RESULT IN AN INCREASED FLOOD THREAT...WITH THE POTENTIAL FOR FLASH
FLOODING. HAVE ISSUES A FLASH FLOOD WATCH FOR THE SE CWFA IN
EFFECT FROM 18Z THIS AFTN TO 08Z EARLY SATURDAY MORNING.

AS FOR TEMPERATURES AND DEWPOINTS...IT WILL BE ANOTHER VERY WARM
TO LOCALLY HOT DAY WITH HIGHS GENERALLY IN THE UPPER 80S TO THE
LOWER 90S AND DEWPOINTS IN THE MID 60S TO AROUND 70. THIS SHOULD
KEEP HEAT INDICES IN THE MID TO UPPER 90S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING INTO THE
EVENING ACROSS THE REGION PARTICULARLY IN THE EAST BEFORE MOVING
OFF AS THE COLD FRONT CONTINUES TO PROGRESS EASTWARD. INCREASED
LOW LEVEL MOISTURE AND WEAK COLD ADVECTION BEHIND THE FRONT SHOULD
RESULT IN THE DEVELOPMENT OF LOW CLOUDS THAT WILL LAST WELL INTO
SATURDAY MORNING. COULD STILL SEE A FEW SHOWERS AND THUNDERSTORMS
DEVELOP ON SATURDAY PRIMARILY IN THE NORTHERN COUNTIES WITH
HEATING AND A WEAK DISTURBANCE DROPPING INTO THE UPPER TROUGH. AS
HIGH PRESSURE BUILDS OVER THE AREA SATURDAY NIGHT AND SUNDAY...
CONDITIONS WILL BE QUIESCENT.

FOLLOWING RECENT TRENDS HAVE PATTERNED TEMPERATURE FORECAST NEAR
OR SLIGHTLY ABOVE WARMER MOS GUIDANCE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NORTHWEST FLOW WILL PREVAIL THROUGH MOST OF THE WEEK. THIS PATTERN
IS CONDUCIVE TO CONVECTIVE DEVELOPMENT AS DISTURBANCES DROP
SOUTHEAST. HOWEVER THESE DISTURBANCES ARE OFTEN DIFFICULT TO TRACK
AND TIME. AT THIS POINT HAVE INCLUDED LOW CHANCE POPS MAINLY
DURING THE DAYTIME PERIODS. TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS
AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT
AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE
APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF
THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS
THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR
THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO
ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE
THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES.
HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE
THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER.
WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR
OBSERVATIONS.

FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE
EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR
STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT
CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN
WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW
PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR
ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK
LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE
POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST
MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE
WITH IFR CIGS AND MVFR/IFR VSBYS ATTM.

ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR
CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS
WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR
STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO
BE CONCERNED ABOUT ATTM.

UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD
SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO
SUNDAY.

.OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ079>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ098>100.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...
LONG TERM...
AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 11:56 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 AM EDT FRI JUL 27 2012

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072>074-281600-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-
HOCKING-
1156 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE
ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO
REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL
SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

INZ066-073>075-080-KYZ089>097-OHZ070-071-077-078-281600-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-BUTLER-WARREN-HAMILTON-
CLERMONT-
1156 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE
ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO
REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL
SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT.

ALSO...THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL RESULT IN
THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ098>100-OHZ079>082-088-281600-
ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1156 AM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. THE
ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR A FEW OF THESE STORMS TO
REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL BE A SECONDARY. ENOUGH DIRECTIONAL
SHEAR IN THE ATMOSPHERE WILL POSE AN ISOLATED TORNADO THREAT.

FURTHERMORE...LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY IF
STORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. AREAS THAT HAD
HEAVY RAIN OVERNIGHT WILL BE PARTICULARLY VULNERABLE TO ADDITIONAL
FLOODING OR FLASH FLOODING IF HEAVY RAIN OCCURS.

ALSO...THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL RESULT IN
THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 27, 1:15 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     2 SSW HILLSBORO         39.18N 83.62W
07/26/2012                   HIGHLAND           OH   LAW ENFORCEMENT

            TREE DOWN ON DUNLAP ROAD NEAR US 62. TIME ESTIMATED FROM
            RADAR.

0728 PM     TSTM WND DMG     1 E KINCAID SPRINGS     39.10N 83.26W
07/26/2012                   PIKE               OH   DEPT OF HIGHWAYS

            TREES DOWN ON SR 124 AND SR 772.

0730 PM     TSTM WND DMG     2 NNW BUFORD            39.10N 83.85W
07/26/2012                   HIGHLAND           OH   LAW ENFORCEMENT

            TREE DOWN ON SR 286 ABOUT A HALF MILE WEST OF SR 134.
            TIME ESTIMATED FROM RADAR.

0730 PM     TSTM WND DMG     4 ENE SARDINIA          39.04N 83.73W
07/26/2012                   HIGHLAND           OH   LAW ENFORCEMENT

            TREE DOWN NEAR SR 321 AND WILDCAT ROAD. ALSO A TREE DOWN
            ON TAYLORSVILLE ROAD. TIME ESTIMATED FROM RADAR.

&&

KURZ
Local storm report, Jul 27, 2:16 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
216 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND DMG     4 WNW CRITTENDEN        38.79N 84.68W
07/26/2012                   BOONE              KY   LAW ENFORCEMENT

            TREE LIMBS DOWN NEAR WALLER AND MUNK ROADS. TIME
            ESTIMATED FROM RADAR.

&&

KURZ
Special weather statement, Jul 27, 3:53 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT FRI JUL 27 2012

INZ058-059-066-272030-
UNION IN-FRANKLIN IN-FAYETTE IN-
353 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAYETTE...
FRANKLIN AND UNION COUNTIES THROUGH 430 PM EDT...

AT 349 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM EVERTON TO HAMBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...BROOKVILLE
AND WEST COLLEGE CORNER.

ALSO...PEPPERTOWN...METAMORA...BROWNSVILLE...BLOOMING GROVE...
DUNLAPSVILLE...WHITEWATER STATE PARK...MOUNDS STATE RECREATION AREA
AND SALEM ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3965 8521 3969 8481 3935 8483 3936 8530
      3945 8531

HATZOS
Special weather statement, Jul 27, 3:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT FRI JUL 27 2012

INZ073-074-272030-
DEARBORN IN-RIPLEY IN-
356 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND NORTHWESTERN
DEARBORN COUNTIES THROUGH 430 PM EDT...

AT 356 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF
NAPOLEON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...BATESVILLE...
MILAN AND MOORES HILL.

ALSO...NAPOLEON...OTTER VILLAGE...PENNTOWN...SUNMAN...WEISBURG...COLD
SPRINGS AND LAWRENCEVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3931 8522 3928 8499 3921 8502 3918 8502
      3916 8504 3904 8507 3913 8545 3920 8545
Special weather statement, Jul 27, 4:14 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUL 27 2012

INZ059-OHZ060-272045-
UNION IN-PREBLE OH-
414 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PREBLE AND NORTHERN
UNION COUNTIES THROUGH 445 PM EDT...

AT 412 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROWNSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LIBERTY...CLIFTON...KITCHEL...WITTS STATION...
GOODWINS CORNER...FAIRHAVEN AND SUGAR VALLEY.

LAT...LON 3969 8503 3973 8483 3972 8482 3973 8481
      3975 8474 3967 8470 3961 8472 3960 8502

HATZOS
Special weather statement, Jul 27, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUL 27 2012

INZ073-074-KYZ091-OHZ077-272100-
DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
435 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HAMILTON...BOONE...
EASTERN RIPLEY AND CENTRAL DEARBORN COUNTIES THROUGH 500 PM EDT...

AT 433 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANCHESTER...MOVING EAST SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...AURORA...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...CLEVES AND BURLINGTON.

ALSO...MANCHESTER...MOUNT SINAI...GUILFORD...WILMINGTON...
PETERSBURG...IDLEWILD...FRANCISVILLE AND NORTH BEND ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

LAT...LON 3927 8510 3917 8462 3897 8471 3902 8487
      3903 8488 3912 8516

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:24 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Pendleton19 min
Jul 26, 9:08 PM EDTAreal Flood AdvisoryILNCampbell, Kenton, Pendleton112 min
Jul 26, 9:09 PM EDTSpecial Weather StatementILNMason36 min
Jul 26, 9:40 PM EDTAreal Flood AdvisoryILNLewis, Mason2 hr
Jul 26, 9:59 PM EDTFlash Flood WarningILNLewis, Mason6 hr
Jul 27, 12:13 AM EDTFlash Flood WarningILNLewis8 hr
Jul 27, 12:22 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson38 min
Jul 27, 12:46 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson4 hr
Jul 27, 12:58 AM EDTSpecial Weather StatementILNLewis47 min
Jul 27, 11:25 AM EDTFlash Flood WatchILNLewis, Mason, Robertson13 hr
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton, Pendleton35 min
Jul 27, 5:55 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin50 min
Jul 27, 6:33 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more42 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson60 min
Jul 27, 7:06 PM EDTSpecial Weather StatementILNOwen24 min
Jul 27, 7:38 PM EDTSevere Thunderstorm WarningILNLewis, Mason52 min
Jul 27, 7:54 PM EDTAreal Flood AdvisoryILNLewis3 hr
Jul 27, 3:53 PM EDTSpecial Weather StatementILNFayette, Franklin, Union37 min
Jul 27, 3:56 PM EDTSpecial Weather StatementILNRipley34 min
Jul 27, 4:14 PM EDTSpecial Weather StatementILNUnion31 min
Jul 27, 4:35 PM EDTSpecial Weather StatementILNDearborn25 min
Jul 27, 5:15 PM EDTSpecial Weather StatementILNFranklin30 min
Jul 27, 5:25 PM EDTSpecial Weather StatementILNDearborn, Ripley35 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningILNDearborn, Ripley39 min
Jul 26, 8:18 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Highland3 hr
Jul 26, 8:25 PM EDTSpecial Weather StatementILNBrown35 min
Jul 26, 8:51 PM EDTSpecial Weather StatementILNBrown39 min
Jul 26, 9:19 PM EDTSpecial Weather StatementILNAdams41 min
Jul 27, 5:04 PM EDTSpecial Weather StatementILNMontgomery26 min
Jul 27, 5:31 PM EDTSpecial Weather StatementILNClermont29 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland49 min
Jul 27, 5:42 PM EDTSpecial Weather StatementILNButler33 min
Jul 27, 5:57 PM EDTSpecial Weather StatementILNBrown, Clermont33 min
Jul 27, 6:05 PM EDTSpecial Weather StatementILNClinton40 min
Jul 27, 6:24 PM EDTSpecial Weather StatementILNHighland36 min
Jul 27, 6:50 PM EDTSpecial Weather StatementILNAdams25 min
Jul 27, 7:17 PM EDTSpecial Weather StatementILNPike, Scioto28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.